Volume 12, issue 1 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Estimating the higher symmetric topological complexity of spheres

Roman Karasev and Peter Landweber

Algebraic & Geometric Topology 12 (2012) 75–94
Abstract

We study questions of the following type: Can one assign continuously and Σm–equivariantly to any m–tuple of distinct points on the sphere Sn a multipath in Sn spanning these points? A multipath is a continuous map of the wedge of m segments to the sphere. This question is connected with the higher symmetric topological complexity of spheres, introduced and studied by I Basabe, J González, Yu B Rudyak, and D Tamaki. In all cases we can handle, the answer is negative. Our arguments are in the spirit of the definition of the Hopf invariant of a map f : S2n1 Sn by means of the mapping cone and the cup product.

Keywords
topological complexity, configuration spaces
Mathematical Subject Classification 2010
Primary: 55R80, 55R91
References
Publication
Received: 22 July 2011
Accepted: 1 November 2011
Published: 8 February 2012
Authors
Roman Karasev
Department of Mathematics
Moscow Institute of Physics and Technology
Institutskiy per. 9
Dolgoprudny
Russia 141700
Laboratory of Discrete and Computational Geometry
Yaroslavl’ State University
Sovetskaya st. 14
Yaroslavl’
Russia 150000
http://www.rkarasev.ru/en/
Peter Landweber
Department of Mathematics
Rutgers University
Piscataway NJ 08854
USA